Police warning after man killed by 'laced' heroin

Published

Drug users are being warned about a contaminated batch of heroin after a user died.

Police said a 34-year-old man from Hartlepool died on Sunday after taking the drug which may have been laced with fentanyl or carfentanyl.

A spokesman for Cleveland Police said the force was waiting for the results of toxicology tests.

Meanwhile, a 30-year-old woman is also hospital being treated for a suspected overdose after taking the same batch.

Fentanyl is 100 times more potent than street heroin and Carfentanyl is 100 times more potent than that, police said.

A force statement said: "Fentanyl is an anaesthesia used to help prevent pain after surgery or other medical procedures. It has the same effects as morphine but is significantly more powerful.

"Carfentanyl is used on animals."

Related Internet Links

The BBC is not responsible for the content of external sites.